Simple waves do not avoid eigenvalue crossings

Lyuba Chumakova, Esteban G. Tabak

Research output: Contribution to journalArticle

Abstract

General one-parameter families of matrices avoid eigenvalue crossings. It is shown that the matrices associated with the simple waves of nonlinear systems of conservation laws do not obey this rule: a subset of simple waves with nonzero measure has crossing eigenvalues.

Original languageEnglish (US)
Pages (from-to)119-132
Number of pages14
JournalCommunications on Pure and Applied Mathematics
Volume63
Issue number1
DOIs
StatePublished - Jan 2010

ASJC Scopus subject areas

  • Mathematics(all)
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Simple waves do not avoid eigenvalue crossings'. Together they form a unique fingerprint.

  • Cite this